Anonymous #1
#1
Report Thread starter 2 weeks ago
#1
Hi guys I’ve been on venlafaxine anti depressants for two weeks now to fight my anxiety & depression but I’m finding that my anxiety & depression feels worse so far, is this meant to happen? And when will it get better, thanks.
0
reply
Anonymous #2
#2
Report 2 weeks ago
#2
In my experience you need to give it a little more time maybe speak to your dr about it
0
reply
Samstrange
Badges: 13
Rep:
?
#3
Report 2 weeks ago
#3
Yeah it takes around 4-6 weeks before you feel the benefit of anti-depressants. Hang in there!
0
reply
Anonymous #3
#4
Report 2 weeks ago
#4
I’ve been prescribed that too 2 days ago. It takes 4-6 weeks to see full affect and it may get worse before it becomes good. Be patient, I know it’s hard.
0
reply
Anonymous #1
#5
Report Thread starter 2 weeks ago
#5
Thanks for the replies, good to know it should get better, I’ve been really bad this last 3 days, my anxiety & depression feels really strong, it’s making it difficult to be productive at all
0
reply
Samstrange
Badges: 13
Rep:
?
#6
Report 2 weeks ago
#6
(Original post by Anonymous)
Thanks for the replies, good to know it should get better, I’ve been really bad this last 3 days, my anxiety & depression feels really strong, it’s making it difficult to be productive at all
Been there! The simplest of tasks seems impossible. Keep talking to people, being around people, walking with a podcast or music (always helps) and resist day time naps at all costs! You’ll feel better soon, you can get through this 💪🏼
0
reply
Anonymous #4
#7
Report 2 weeks ago
#7
Did they warn you that they may make your depression and anxiety worse for the first few weeks? Some antidepressants have this effect.
0
reply
Anonymous #1
#8
Report Thread starter 2 weeks ago
#8
(Original post by Samstrange)
Been there! The simplest of tasks seems impossible. Keep talking to people, being around people, walking with a podcast or music (always helps) and resist day time naps at all costs! You’ll feel better soon, you can get through this 💪🏼
Thank you, yeah it’s very tough, it’s like I almost feel unwell like I need to stay in bed. I will avoid daytime naps, I notice when I wake up in the morning I feel lowest, I’m finding it tough to eat but forcing myself too. Thank you for the support 👍
0
reply
Anonymous #1
#9
Report Thread starter 2 weeks ago
#9
(Original post by Anonymous)
Did they warn you that they may make your depression and anxiety worse for the first few weeks? Some antidepressants have this effect.
He briefly mentioned it could make me feel worse before getting better but I didn’t think it would be this bad, my anxiety has been through the roof. Guess I need to stick with it though just hope it gets better.
0
reply
Samstrange
Badges: 13
Rep:
?
#10
Report 2 weeks ago
#10
(Original post by Anonymous)
Thank you, yeah it’s very tough, it’s like I almost feel unwell like I need to stay in bed. I will avoid daytime naps, I notice when I wake up in the morning I feel lowest, I’m finding it tough to eat but forcing myself too. Thank you for the support 👍
Anytime! It’s a hard thing to talk about because unless you’ve went through it, it’s quite hard to relate to. Do you think the pandemic is the cause?
0
reply
Sabertooth
Badges: 20
Rep:
?
#11
Report 2 weeks ago
#11
If it's that bad, go back and ask for a different one. There are like 20 you could try so if you're feeling really, really terrible you don't need to put up with it. But yes, some degree of feeling worse can happen in the beginning.
0
reply
Anonymous #1
#12
Report Thread starter 2 weeks ago
#12
(Original post by Samstrange)
Anytime! It’s a hard thing to talk about because unless you’ve went through it, it’s quite hard to relate to. Do you think the pandemic is the cause?
I’ve struggled with mental health issues for years, I thought I got better and stopped taking tablets late last year but I obviously struggle without the AD tablets. I think the pandemic certainly didn’t help but I was struggling from about Feb/March and tried to just carry on but it got too bad.
0
reply
Reality Check
Badges: 22
Rep:
?
#13
Report 2 weeks ago
#13
(Original post by Anonymous)
Hi guys I’ve been on venlafaxine anti depressants for two weeks now to fight my anxiety & depression but I’m finding that my anxiety & depression feels worse so far, is this meant to happen? And when will it get better, thanks.
A SNRI like venlafaxine can take 4-6 weeks before it becomes effective, so hang on in there It's also something you mustn't stop taking suddenly, or reduce the dose quickly.

Are you in secondary care, or is this through your GP? I presume you've had a different antidepressant already, as venlafaxine isn't a usual first-line treatment.
0
reply
Samstrange
Badges: 13
Rep:
?
#14
Report 2 weeks ago
#14
(Original post by Anonymous)
I’ve struggled with mental health issues for years, I thought I got better and stopped taking tablets late last year but I obviously struggle without the AD tablets. I think the pandemic certainly didn’t help but I was struggling from about Feb/March and tried to just carry on but it got too bad.
Yeah that always happened to me. I would be happy then 6 months later I would get the dreaded early signs and symptoms and that alone is horrible when you know what is coming. I personally opted against anti depressants. They were only making me feel worse, even after a long time. CBT is good and self help like apps and podcasts
0
reply
Anonymous #1
#15
Report Thread starter 2 weeks ago
#15
(Original post by Reality Check)
A SNRI like venlafaxine can take 4-6 weeks before it becomes effective, so hang on in there It's also something you mustn't stop taking suddenly, or reduce the dose quickly.

Are you in secondary care, or is this through your GP? I presume you've had a different antidepressant already, as venlafaxine isn't a usual first-line treatment.
Is through my GP, yeah I’ve been on citalopram before, I think it helped a bit to be honest, my doctor wanted to try this venlafaxine one which has prolonged release.
0
reply
Anonymous #1
#16
Report Thread starter 2 weeks ago
#16
(Original post by Samstrange)
Yeah that always happened to me. I would be happy then 6 months later I would get the dreaded early signs and symptoms and that alone is horrible when you know what is coming. I personally opted against anti depressants. They were only making me feel worse, even after a long time. CBT is good and self help like apps and podcasts
Yeah I know what you mean, you get those signs and try to ignore them or fight it but in my case my anxiety became unbearable. I think I will speak to my doctor about CBT or therapy, I have Sanvello app but don’t use it much because I feel so fatigued and lazy.
0
reply
Reality Check
Badges: 22
Rep:
?
#17
Report 2 weeks ago
#17
(Original post by Anonymous)
Is through my GP, yeah I’ve been on citalopram before, I think it helped a bit to be honest, my doctor wanted to try this venlafaxine one which has prolonged release.
Fair enough. It's a little bit unusual to go straight onto something like venlafaxine without trying another SSRI after citalopram, but I'm obviously not your GP and don't know your history so aren't in any place to criticise their decision.
Keep going with them - and do go back to them if you have any side-effects or other worries with your medication.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

How are you feeling ahead of results day?

Very Confident (55)
8.89%
Confident (81)
13.09%
Indifferent (89)
14.38%
Unsure (159)
25.69%
Worried (235)
37.96%

Watched Threads

View All